CaltechAUTHORS
  A Caltech Library Service

Growth of vapor bubbles in a rapidly heated liquid

Zwick, S. A. (1960) Growth of vapor bubbles in a rapidly heated liquid. Physics of Fluids, 3 (5). pp. 685-692. ISSN 0031-9171. http://resolver.caltech.edu/CaltechAUTHORS:ZWIpof60

[img]
Preview
PDF
See Usage Policy.

536Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:ZWIpof60

Abstract

The earlier theory of the growth of vapor bubbles in superheated liquids is extended to the situation in which the rate of temperature rise of the liquid is large. Numerical solutions are presented for the early stages of bubble growth for various rates of liquid temperature rise. The asymptotic behavior of a bubble is found explicitly for a temperature rise of the liquid which is linear in time. In this case the bubble radius grows initially as t^1/2, as in asymptotic solutions found previously for small rates of temperature rise, but then deviates toward a late t^3/2 variation.


Item Type:Article
Additional Information:©1960 The American Institute of Physics. Received February 29, 1960. The author wishes to thank Professor M. S. Plesset for suggesting this problem and for many helpful discussions. He also wishes to thank Miss Zora Lindberg for her help with the numerical computations. This work was supported by the Office of Naval Research.
Record Number:CaltechAUTHORS:ZWIpof60
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:ZWIpof60
Alternative URL:http://dx.doi.org/10.1063/1.1706111
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:5614
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:26 Oct 2006
Last Modified:26 Dec 2012 09:13

Repository Staff Only: item control page